Alert archive / Kansas / River Flood Warnings in 2016
River Flood Warning 51, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at May 11, 2016, 8:19 AM CDT for Atchison County, Leavenworth County, Kansas. It took effect at May 11, 2016, 9:03 AM CDT. It was in force for 47 hr.
The area
The outline as issued.
The facts
- Issued
- May 11, 2016, 8:19 AM CDT (13:19 UTC)
- In effect from
- May 11, 2016, 9:03 AM CDT
- Expired
- May 13, 2016, 7:58 AM CDT
- In force
- 47 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Moderate
Counties Atchison County, KS, Leavenworth County, KS
The radar
The Pleasant Hill radar (KEAX), 96 km from the middle of the area, began a volume at 13:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Stranger Creek at Easton (ESTK1). The gauge peaked at 19.58 ft at May 12, 2016, 4:00 AM CDT.
- Action stage
- 12 ft
- Minor stage
- 17 ft
- Moderate stage
- 18 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06891850, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
212
WGUS43 KEAX 111319
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
819 AM CDT WED MAY 11 2016
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Kansas...
Stranger Creek at Easton affecting Atchison and Leavenworth
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
KSC005-103-121319-
/O.NEW.KEAX.FL.W.0051.160511T1751Z-160513T1258Z/
/ESTK1.2.ER.160511T1751Z.160512T0000Z.160512T1258Z.NO/
819 AM CDT WED MAY 11 2016
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Stranger Creek at Easton.
* from this afternoon to Friday morning.
* At 8:01 AM Wednesday the stage was 13.7 feet.
* Flood stage is 17.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
rise to near 19.0 feet by this evening. The river will fall below
flood stage by Thursday morning.
* At 18.0 feet...1st street in Easton and 231st street north and
south of Easton begin to flood.
* At 17.0 feet...Water enters low-lying fields south of Easton.
&&
Latest
Location FS Stage Day/Time Forecast
Stranger Creek
Easton 17 13.7 Wed 08 AM 19.0 this evening
&&
LAT...LON 3947 9519 3948 9511 3920 9500 3918 9511
$$5 follow-up statements
775
WGUS83 KEAX 111404
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
904 AM CDT WED MAY 11 2016
...The Flood Warning continues for the following river in Kansas...
Stranger Creek at Easton affecting Atchison and Leavenworth
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
KSC005-103-121404-
/O.EXT.KEAX.FL.W.0051.160511T1403Z-160513T1738Z/
/ESTK1.2.ER.160511T1337Z.160512T0000Z.160512T1738Z.NO/
904 AM CDT WED MAY 11 2016
The Flood Warning continues for
The Stranger Creek at Easton.
* until Friday afternoon.
* At 8:46 AM Wednesday the stage was 17.4 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 20.0 feet by this
evening. The river will fall below flood stage early Thursday
afternoon.
* At 18.0 feet...1st street in easton and 231st street north and
south of easton begin to flood.
* At 17.0 feet...Water enters low-lying fields south of easton.
&&
Latest
Location FS Stage Day/Time Forecast
Stranger Creek
Easton 17 17.4 Wed 09 AM 20.0 this evening
&&
LAT...LON 3947 9519 3948 9511 3920 9500 3918 9511
$$938
WGUS83 KEAX 112043
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
343 PM CDT WED MAY 11 2016
...The Flood Warning continues for the following rivers in
Missouri...
Missouri River at Sibley affecting Clay...Jackson and Ray Counties.
...The Flood Warning continues for the following rivers in Kansas...
Missouri...
Missouri River at St Joseph affecting Doniphan...Andrew and
Buchanan Counties.
Missouri River at Atchison affecting Atchison...Buchanan and Platte
Counties.
Missouri River at Napoleon affecting Jackson...Lafayette and Ray
Counties.
Missouri River at Waverly affecting Carroll...Lafayette and Saline
Counties.
Missouri River At Miami affecting Carroll...Chariton and Saline
Counties.
Missouri River at Glasgow affecting Chariton...Howard and Saline
Counties.
Missouri River at Boonville affecting Cooper and Howard Counties.
Stranger Creek at Easton affecting Atchison and Leavenworth
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
KSC043-MOC003-021-122043-
/O.CON.KEAX.FL.W.0049.000000T0000Z-160517T2300Z/
/SJSM7.2.ER.160510T1857Z.160513T0600Z.160516T2300Z.NO/
343 PM CDT WED MAY 11 2016
The Flood Warning continues for
The Missouri River at St Joseph.
* until Tuesday evening.
* At 2:30 PM Wednesday the stage was 19.6 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 21.7 feet by
early Friday morning. The river will fall below flood stage Monday
evening.
* At 21.0 feet...Riverfront Park in St. Joseph begins to flood.
* At 19.0 feet...Backwater from the Missouri River floods property
along the Nodaway river at Nodaway, Missouri.
* At 17.0 feet...Lowland flooding upstream and downstream from St.
Joseph occurs.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
St Joseph 17 19.6 Wed 02 PM 21.7 early Friday morning
&&
LAT...LON 3991 9501 3990 9489 3975 9483 3964 9488 3970 9505
$$
KSC005-MOC021-165-122042-
/O.CON.KEAX.FL.W.0050.000000T0000Z-160517T0600Z/
/ATCK1.1.ER.160511T1750Z.160513T1800Z.160516T0600Z.NO/
343 PM CDT WED MAY 11 2016
The Flood Warning continues for
The Missouri River at Atchison.
* until late Monday night.
* At 9:45 AM Wednesday the stage was 21.9 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
rise to near 24.0 feet by early Friday afternoon. The river will
fall below flood stage by early Monday morning.
* At 22.0 feet...Low-lying areas on the Missouri side of the river
begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Atchison 22 21.9 Wed 10 AM 24.0 early Friday afternoon
&&
LAT...LON 3970 9505 3964 9488 3942 9493 3942 9508 3958 9516
$$
MOC047-095-177-122042-
/O.EXT.KEAX.FL.W.0052.160512T0448Z-160517T1559Z/
/SBEM7.1.ER.160512T0448Z.160514T0000Z.160516T1559Z.NO/
343 PM CDT WED MAY 11 2016
The Flood Warning continues for
The Missouri River at Sibley.
* from this evening to Tuesday morning.
* At 9:56 AM Wednesday the stage was 19.9 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise
to near 23.9 feet by Friday evening. The river will fall below
flood stage by late Monday morning.
* At 22.0 feet...Low-lying rural areas along the river and outside of
levee protection flood.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Sibley 22 19.9 Wed 10 AM 23.9 Friday evening
&&
LAT...LON 3925 9431 3922 9417 3916 9415 3918 9420 3918 9432
$$
MOC095-107-177-122042-
/O.CON.KEAX.FL.W.0019.000000T0000Z-160519T0200Z/
/NAPM7.1.ER.160427T1328Z.160428T2315Z.160518T0200Z.UU/
343 PM CDT WED MAY 11 2016
The Flood Warning continues for
The Missouri River at Napoleon.
* until Wednesday May 18.
* At 3:00 PM Wednesday the stage was 17.8 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 21.0 feet by
early Saturday morning. The river will fall below flood stage
Tuesday before midnight.
* At 17.0 feet...Low-lying areas unprotected by levees begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Napoleon 17 17.8 Wed 03 PM 21.0 early Saturday morning
&&
LAT...LON 3916 9415 3922 9417 3925 9386 3918 9384 3911 9405
$$
MOC033-107-195-122042-
/O.CON.KEAX.FL.W.0020.000000T0000Z-160519T0959Z/
/WVYM7.1.ER.160427T1906Z.160429T0900Z.160518T0959Z.NO/
343 PM CDT WED MAY 11 2016
The Flood Warning continues for
The Missouri River at Waverly.
* until Thursday May 19.
* At 2:30 PM Wednesday the stage was 19.8 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to
rise to near 23.8 feet by early Saturday morning. The river will
fall below flood stage by Wednesday morning.
* At 23.5 feet...Rural areas along the river which are not protected
by levees flood.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Waverly 20 19.8 Wed 02 PM 23.8 early Saturday morning
&&
LAT...LON 3925 9386 3933 9331 3928 9327 3922 9330 3918 9384
$$
MOC033-041-195-122042-
/O.CON.KEAX.FL.W.0021.000000T0000Z-160519T2159Z/
/MIAM7.1.ER.160428T0131Z.160429T1324Z.160518T2159Z.NO/
343 PM CDT WED MAY 11 2016
The Flood Warning continues for
The Missouri River At Miami.
* until Thursday May 19.
* At 8:57 AM Wednesday the stage was 17.9 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to
rise to near 22.6 feet by early Saturday afternoon. The river will
fall below flood stage by Wednesday afternoon.
* At 18.0 feet...Low-lying rural areas outside of levees begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Miami 18 17.9 Wed 09 AM 22.6 Saturday afternoon
&&
LAT...LON 3933 9331 3943 9319 3938 9307 3928 9327
$$
MOC041-089-195-122042-
/O.CON.KEAX.FL.W.0053.160514T0200Z-160517T0200Z/
/GLZM7.1.ER.160514T0200Z.160514T1800Z.160516T0200Z.UU/
343 PM CDT WED MAY 11 2016
The Flood Warning continues for
The Missouri River at Glasgow.
* from Friday evening to Monday evening.
* At 2:30 PM Wednesday the stage was 21.7 feet.
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Friday before midnight and
continue to rise to near 25.5 feet by early Saturday afternoon. The
river will fall below flood stage by Sunday before midnight.
* At 25.0 feet...Farmland along the river floods.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Glasgow 25 21.7 Wed 02 PM 25.5 Saturday afternoon
&&
LAT...LON 3935 9314 3939 9305 3924 9279 3906 9287 3907 9296
$$
MOC053-089-122042-
/O.CON.KEAX.FL.W.0054.160514T1800Z-160516T1800Z/
/BOZM7.1.ER.160514T1800Z.160515T0000Z.160515T1800Z.NO/
343 PM CDT WED MAY 11 2016
The Flood Warning continues for
The Missouri River at Boonville.
* from Saturday afternoon to Monday afternoon.
* At 2:30 PM Wednesday the stage was 17.8 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Saturday afternoon and
continue to rise to near 21.1 feet by Saturday evening. The river
will fall below flood stage by early Sunday afternoon.
* At 21.0 feet...Low-lying rural areas along the river flood.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Boonville 21 17.8 Wed 02 PM 21.1 Saturday evening
&&
LAT...LON 3908 9297 3902 9255 3894 9259 3896 9286 3903 9298
$$
KSC005-103-122042-
/O.CON.KEAX.FL.W.0051.000000T0000Z-160513T1738Z/
/ESTK1.2.ER.160511T1337Z.160512T0000Z.160512T1738Z.NO/
343 PM CDT WED MAY 11 2016
The Flood Warning continues for
The Stranger Creek at Easton.
* until Friday afternoon.
* At 2:30 PM Wednesday the stage was 19.2 feet.
* Flood stage is 17.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 19.5 feet by this
evening. The river will fall below flood stage early Thursday
afternoon.
* At 20.0 feet...All roads out of easton except for highway 192 west
of 231st street in easton are closed.
* At 19.5 feet...Highway 192 just east of easton is closed due to
swift current of water over the road.
* At 18.0 feet...1st street in easton and 231st street north and
south of easton begin to flood.
* At 17.0 feet...Water enters low-lying fields south of easton.
&&
Latest
Location FS Stage Day/Time Forecast
Stranger Creek
Easton 17 19.2 Wed 02 PM 19.5 this evening
&&
LAT...LON 3947 9519 3948 9511 3920 9500 3918 9511
$$954
WGUS83 KEAX 120127
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
827 PM CDT WED MAY 11 2016
...The Flood Warning continues for the following rivers in Kansas...
Stranger Creek at Easton affecting Atchison and Leavenworth
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
KSC005-103-130127-
/O.EXT.KEAX.FL.W.0051.000000T0000Z-160513T1515Z/
/ESTK1.2.ER.160511T1337Z.160512T0600Z.160512T1515Z.NO/
827 PM CDT WED MAY 11 2016
The Flood Warning continues for
The Stranger Creek at Easton.
* until Friday morning.
* At 7:30 PM Wednesday the stage was 19.3 feet.
* Flood stage is 17.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 19.5 feet by
early Thursday morning. The river will fall below flood stage late
Thursday morning.
* At 19.5 feet...Highway 192 just east of easton is closed due to
swift current of water over the road.
* At 18.0 feet...1st street in easton and 231st street north and
south of easton begin to flood.
* At 17.0 feet...Water enters low-lying fields south of easton.
&&
Latest
Location FS Stage Day/Time Forecast
Stranger Creek
Easton 17 19.3 Wed 07 PM 19.5 early Thursday morning
&&
LAT...LON 3947 9519 3948 9511 3920 9500 3918 9511
$$738
WGUS83 KEAX 121418
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
917 AM CDT THU MAY 12 2016
...The Flood Warning continues for the following rivers in Kansas...
Stranger Creek at Easton affecting Atchison and Leavenworth
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
KSC005-103-131416-
/O.EXT.KEAX.FL.W.0051.000000T0000Z-160514T0318Z/
/ESTK1.2.ER.160511T1337Z.160512T1030Z.160513T0318Z.NO/
917 AM CDT THU MAY 12 2016
The Flood Warning continues for
The Stranger Creek at Easton.
* until Friday evening.
* At 8:30 AM Thursday the stage was 19.2 feet.
* Flood stage is 17.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
tonight.
* At 18.0 feet...1st street in Easton and 231st street north and
south of Easton begin to flood.
* At 17.0 feet...Water enters low-lying fields south of Easton.
&&
Latest
Location FS Stage Day/Time Forecast
Stranger Creek
Easton 17 19.2 Thu 08 AM 19.0 this afternoon
&&
LAT...LON 3947 9519 3948 9511 3920 9500 3918 9511
$$958
WGUS83 KEAX 121844
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
143 PM CDT THU MAY 12 2016
...The Flood Warning is cancelled for the following rivers in
Kansas...
Stranger Creek at Easton affecting Atchison and Leavenworth
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
KSC005-103-121913-
/O.CAN.KEAX.FL.W.0051.000000T0000Z-160514T0318Z/
/ESTK1.2.ER.160511T1337Z.160512T1030Z.160512T1719Z.NO/
143 PM CDT THU MAY 12 2016
The Flood Warning is cancelled for
The Stranger Creek at Easton.
* At 1:16 PM Thursday the stage was 16.0 feet.
* Flood stage is 17.0 feet.
* Fell below flood stage at 12:19 PM Thursday.
* Forecast...The river will continue to fall to 7.6 feet by Friday
morning.
&&
Latest
Location FS Stage Day/Time Forecast
Stranger Creek
Easton 17 16.0 Thu 01 PM 12.5 this evening
&&
LAT...LON 3947 9519 3948 9511 3920 9500 3918 9511
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at May 11, 6:34 AM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, May 11, 6:34 AM CDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 634 AM CDT WED MAY 11 2016 .Discussion... Issued at 320 AM CDT WED MAY 11 2016 Moist, unstable airmass coupled with warm front lifting north into the forecast area is setting the stage for convective initiation stretching from around Cedar County, MO west-northwestward into north-central KS. Currently, not much is inhibiting upscale growth, although as the morning wears on, inhibition due to morning convection will place greater uncertainty in storm evolution later today. Dewpoints are already into the lower 60s this morning for many locations, and upper 60s are knocking on the doorstep in southwestern KS, along with SBCAPE of 1000+ J/kg analyzed there as well. MUCAPE values of 1000+ J/kg already extends into the KC metro area through the southern third of the forecast area. Essentially, with these parameters already in place and/or advecting into the area, the challenging part of today's severe threat will be how worked over the local atmosphere will be and whether or not there will be time for a recharging. Higher confidence in severe threat this afternoon exists for the eastern third of the forecast area, basically points east of the current severe thunderstorm watch. Today's forecast and subsequent updates are driven more by current analysis of the atmosphere rather than heavy reliance on any particular individual or set of models. For the last couple of days, the question has been how much shear was available and to what extent it may possibly be a limiting factor. 0-6km bulk shear looks rather meager this morning; however, effective bulk shear is being analyzed in excess of 40kts. across much of the western half of the forecast area. Combining this with the aforementioned moisture and instability, multicellular clusters will be the mode of choice for today, and storms could be rather pulsy in nature. Better dynamics continues to look to linger back behind the cold front coming through with a narrow corridor of better shear immediately ahead of the frontal boundary. Slow-moving thunderstorm clusters in west-central MO this morning are concerning for flooding potential but as the cluster in KS becomes more progressive throughout the day, training of storms should be less of a concern. Nevertheless, abundant PWATs and 850mb moisture transport nosing its way into the area will allow for efficient rain producers so will need to monitor hydro concerns throughout the day, particularly where the heaviest rains have fallen over the last couple of days. Once the front clears through tonight, so will the precip, leading to dry weather for tomorrow. However, the lack of mentionable PoPs won't last long as the next disturbance, albeit weak, traverses through on Friday. Much of the start of the weekend looks to be dry but increasing PoPs creep back in early next week. As for temperatures, will see a tight gradient for highs from NW MO southeastward, with upper 60s to maybe around 70 in the NW to mid 80s in the SE. Cooler side of normal temps will prevail on Thursday, warming into the mid to upper 70s on Friday before another cold front marches through, then unseasonably chilly for the weekend into next week. && .Aviation...(For the 12Z TAFS through 12Z Thursday Morning) Issued at 619 AM CDT WED MAY 11 2016 Thunderstorms early this morning will continue to impact the terminals through about 14Z, with perhaps some lingering area thunderstorms through about 15Z or so. These storms are capable of producing hail and gusty to perhaps damaging winds so heed any warnings that may be issued. Once this early round of thunderstorm activity clears out, can't rule out any later activity as a cold front traverses through but for the most part, the threat should be to the east. VFR conditions to prevail later this evening with NW winds. && .EAX Watches/Warnings/Advisories... KS...None. MO...None. && Discussion...lg Aviation...lg
Hazardous weather outlook, May 11, 5:42 AM CDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 542 AM CDT WED MAY 11 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-121045- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 542 AM CDT WED MAY 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE LOWER MISSOURI VALLEY TODAY. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY CONCERNS. THE INITIAL ROUND OF STRONG STORMS WILL MOVE OVER THE REGION THIS MORNING...WITH ANOTHER ROUND OF STRONG TO SEVERE STORMS POSSIBLE THIS AFTERNOON. THIS SECONDARY ROUND OF SEVERE STORMS WILL LIKELY BE FOCUSED EAST OF THE KANSAS CITY METRO. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Local storm report, May 11, 5:56 AM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
556 AM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 AM HAIL DE SOTO 38.98N 94.97W
05/11/2016 M1.50 INCH JOHNSON KS PUBLIC
RECEIVED THROUGH SOCIAL MEDIA
&&
32Local storm report, May 11, 6:01 AM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
601 AM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 AM HAIL DE SOTO 38.98N 94.97W
05/11/2016 M1.75 INCH JOHNSON KS PUBLIC
RECEIVED THROUGH SOCIAL MEDIA
&&
32Special weather statement, May 11, 6:15 AM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
615 AM CDT WED MAY 11 2016
KSZ025-111145-
ATCHISON KS-
615 AM CDT WED MAY 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR ATCHISON COUNTY UNTIL 645 AM
CDT...
AT 614 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
EFFINGHAM...OR 9 MILES NORTH OF VALLEY FALLS...MOVING EAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ATCHISON...EFFINGHAM...LANCASTER...MUSCOTAH...FARMINGTON...POTTER...
ARRINGTON AND CUMMINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
NORTHEASTERN KANSAS...AND NORTHWESTERN MISSOURI.
LAT...LON 3959 9556 3959 9510 3954 9511 3953 9510
3942 9509 3942 9557 3945 9557
TIME...MOT...LOC 1114Z 274DEG 17KT 3947 9540
PIETRYCHALocal storm report, May 11, 6:35 AM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
635 AM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM TSTM WND DMG LANSING 39.25N 94.90W
05/11/2016 LEAVENWORTH KS EMERGENCY MNGR
TREE DOWN ACROSS ROADWAY. POWER OUTAGE ACROSS SOUTHERN
LEAVENWORTH
&&
32Local storm report, May 11, 7:00 AM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
700 AM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 AM TSTM WND DMG LANSING 39.25N 94.90W
05/11/2016 LEAVENWORTH KS EMERGENCY MNGR
NUMEROUS TREE LIMBS AND POWERLINES DOWN THROUGHOUT CITY
&&
32Special weather statement, May 11, 7:58 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
758 AM CDT WED MAY 11 2016
KSZ103-111330-
LEAVENWORTH KS-
758 AM CDT WED MAY 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LEAVENWORTH COUNTY
UNTIL 830 AM CDT...
AT 757 AM CDT...EMERGENCY MANAGEMENT REPORTED A STRONG THUNDERSTORM
OVER TONGANOXIE...MOVING EAST AT 20 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LANSING...TONGANOXIE...BASEHOR...RENO...FAIRMOUNT AND JARBALO.
THIS INCLUDES KANSAS TURNPIKE BETWEEN MILE MARKERS 211 AND 222.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
NORTHEASTERN KANSAS.
LAT...LON 3925 9490 3913 9490 3913 9491 3905 9491
3903 9518 3923 9518
TIME...MOT...LOC 1257Z 271DEG 16KT 3911 9506
PIETRYCHAThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 3:21 AM CDT | Special Weather Statement | EAX | Linn | 24 min |
| May 11, 4:02 AM CDT | Special Weather Statement | EAX | Miami | 28 min |
| May 11, 4:31 AM CDT | Special Weather Statement | EAX | Miami | 29 min |
| May 11, 5:00 AM CDT | Special Weather Statement | EAX | Johnson | 30 min |
| May 11, 5:13 AM CDT | Severe Thunderstorm Warning | EAX | Johnson, Leavenworth, Wyandotte | 32 min |
| May 11, 5:25 AM CDT | Special Weather Statement | EAX | Miami | 35 min |
| May 11, 5:33 AM CDT | Special Weather Statement | EAX | Atchison | 42 min |
| May 11, 5:43 AM CDT | Severe Thunderstorm Warning | EAX | Miami | 23 min |
| May 11, 6:15 AM CDT | Special Weather Statement | EAX | Atchison | 30 min |
| May 11, 6:31 AM CDT | Severe Thunderstorm Warning | EAX | Leavenworth | 25 min |
| May 11, 6:51 AM CDT | Severe Thunderstorm Warning | EAX | Leavenworth, Wyandotte | 24 min |
| May 11, 7:09 AM CDT | Areal Flood Advisory | EAX | Atchison, Leavenworth, Wyandotte | 3 hr |
| May 11, 7:11 AM CDT | Severe Thunderstorm Warning | EAX | Johnson, Wyandotte | 15 min |
| May 11, 7:17 AM CDT | Flash Flood Warning | EAX | Leavenworth | 3 hr |
| May 11, 7:58 AM CDT | Special Weather Statement | EAX | Leavenworth | 32 min |
| May 11, 9:17 AM CDT | Areal Flood Advisory | EAX | Atchison, Doniphan | 3 hr |
Nearby
River Flood Warnings in Kansas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.